MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Tissue Breakdown (2681); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sigtrsb60amt, sigtrsb60amt 60mm med thk reinforced rel (lot#:n4c2164y), sigphandle, sig power sigphandle handle (serial#:(b)(6)), sigadaptstnd, sig power sigadaptstnd linear adapter (serial#:(b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a vertical gastrectomy, when using the second reload, after firing, when trying to retract the scalpel, it did not retract, the device locked onto tissue.Then, an attempt was made to disconnect the power handle from the adapter and reconnect it, but nothing happened.The power handle was restarted with the same result.Finally, it was tried with a retraction key.The retraction key broke, and a second key was used.The reload was advanced to the end again.A click was heard, and then it was retracted with the retraction key.A manual retraction wrench was used.Finally, the scalpel was retracted without any apparent damage in the reloading or in the staples.The surgical time was extended by 20 minutes due to device issue.
 
Additional Manufacturer Narrative
Additional information: g3 correction: b5, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a vertical gastrectomy, when using the second reload, after firing, when trying to retract the scalpel, it did not retract, the device locked onto tissue.Then, an attempt was made to disconnect the power handle from the adapter and reconnect it, but nothing happened.The power handle was restarted with the same result.Finally, it was tried with a retraction key.The retraction key broke, and a second key was used.The reload was advanced to the end again.A click was heard, and then it was retracted with the retraction key.A manual retraction wrench was used.Finally, the scalpel was retracted without any apparent damage in the reloading or in the staples.The surgical time was extended by 20 minutes due to device issue.There was no patient injury.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19636115
Report Number1219930-2024-02940
Device Sequence Number7400263
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date07/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown